The Econometric Society An International Society for the Advancement of Economic Theory in its Relation to Statistics and Mathematics
Home Contacts
Econometrica

New Journals

Econometrica
Editorial Board
Journal News

Monograph Series

July 1979 - Volume 47 Issue 4 Page 877 - 882


p.877


Open Access and Extinction

Peter Berck

Abstract

This paper reconsiders necessary conditions for extinction of an animal population. Containing many of the models previously developed in the literature, the general model proposed here suggests that (i) conditions for extinction depend exclusively on the relation of a minimum viable population size to the minimum population size at which any exploitation is profitable, (ii) necessary conditions for extinction need not be characterized in terms of returns-to-scale parameters or growth rates as other authors have contended, and (iii) possible short-run shut-down may save a population from extinction if the fish population at the time of shutdown is large enough to sustain the species.

Full content Login                                    

Note: to view the fulltext of the article, please login first and then click the "full content" button. If you are based at a subscribing Institution or Library or if you have a separate access to JSTOR/Wiley Online Library please click on the "Institutional access" button.
Prev | All Articles | Next
Go to top
Membership



Email me my password
Join/Renew
Change your address
Register for password
Require login:
Amend your profile
E-mail Alerting
The Society
About the Society
Society News
Society Reports
Officers
Fellows
Members
Regions
Meetings
Future Meetings
Past Meetings
Meeting Announcements
Google
web this site
   
Wiley-Blackwell
Site created and maintained by Wiley-Blackwell.
Comments? Contact customsiteshelp@wiley.com
To view our Privacy Policy, please click here.